The regular free-endpoint linear quadratic problem with indefinite cost

H.L. Trentelman

    Research output: Book/ReportReportAcademic

    89 Downloads (Pure)

    Abstract

    In this paper we study an open problem in the context of linear quadratic optimal control, the free-endpoint regular linear quadratic problem with indefinite cost functionaL It is shown that the optimal cost for this problem is given by a particular solution of the algebraic Riccati equation. We characterize this solution in terms of the geometry on the lattice of all real symmetric solutions of the algebraic Riccati equation as developed by J.C. Willems and W.A. Coppel. A necessary and sufficient condition is established for the existence of optimal controls. This condilion is stated in terms of a subspace inclusion involving the extremal solutions of the algebraic Riccati equation. It is shown that the optimal controls are generated by a feedback control law. Finally, the results obtained are compared with "classical" results on the linear quadratic regulator problem.
    Original languageEnglish
    Place of PublicationEindhoven
    PublisherTechnische Universiteit Eindhoven
    Number of pages23
    Publication statusPublished - 1987

    Publication series

    NameMemorandum COSOR
    Volume8728
    ISSN (Print)0926-4493

    Fingerprint Dive into the research topics of 'The regular free-endpoint linear quadratic problem with indefinite cost'. Together they form a unique fingerprint.

    Cite this